Palpitations out of the blue

Last tft results:

tsh .05 (.34-5.6)

serum t4 7 (7.5-21.1)

serum t3 5.70 (3.8-6.8)

I've been taking my 75mcg levo and full dose (37.5mcg) of t3 at 7am for maybe three or four weeks and it seems to suit me better than splitting the t3. I don't generally get palps or any problems really and I seem to have less of an energy roller coaster throughout the day. My energy is now more of an incline really - I have no energy to speak of, but at least I'm not nodding off on and off all day and forgetting my meds.

Last night around 8pm I was cutting my partner's hair in the kitchen (a pretty relaxed regular activity) and I began to feel breathless. My pulse usually hovers around 80 but it was 110. I took half a propanolol and when that didn't help, I took another quarter about 15 minutes later.

I do drink a fair few cups of tea throughout the day but it had been maybe four hours since I'd had any caffeine and over 12 hours since I'd had my meds. Any clue what it might have been? Could I be going a little hyper? Or could this be adrenal?

Last edited by

3 Replies

oldestnewest
  • Hi PB, is this your first 3 or 4 weeks on T3? If so, you might have previously had reverse T3 causing resistance. I've read that it clears after a few weeks and you can feel hyper then as T3 can then act on your receptors previously blocked by reverse t3.

    Personally I have found that alcohol can trigger palpitations, and also excessive activity eg being on my feet all day.

    It's worth trying to take your pulse and record it as well as the pattern of the beat in case you need to see medics. Mine has always corrected itself so far, but I would be scared to take all my T3 in one dose as you do - I never take more than 20 at once, but then I don't need to ,we're all different...

  • Hi. No, I've been on t3 for about a year and I hadn't had any alcohol for maybe two days - ? Had a relaxed day, ran a few errands, cut my partner's hair - no excessive activity. There was no unusual pattern, just a fast pulse and feeling like I couldn't catch my breath. The weird thing was that I was just doing my thing and realised that I was breathless and decided to take my pulse. I wondered if I would have a panic attack, but there was no sweating or nausea.

    I was a little worried about taking all the t3 in one go, but I had just had it with the walking around like a zombie all day and I kept forgetting my last dose. The thing that made me try it was that I suddenly was having a lot of trouble getting up in the morning, which is not like me, so I added more t3 to my morning dose until I was taking so little later in the day it didn't make sense to split the dose anymore. It was a shaky start - at one stage I did wonder if I was absorbing it better because I began to feel a little overcorrected, so I went back to a split dose for a while - but eventually it worked out better taking it in the morning. So far so good except for that odd episode.

  • I suppose it's a case of waiting to see if it happens again. Fingers crossed...

You may also like...